MAUDE Adverse Event Report: CONCORD MANUFACTURING LIBERTY SELECT CYCLER ASSY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING LIBERTY SELECT CYCLER ASSY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180237
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 12/16/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Clinical review: there is a temporal relationship between pd therapy on the liberty pdx cycler and the patient event of death.However, there is no documentation in the file to show a causal relationship between the adverse event and use of the cycler.Additionally, there is no allegation of a device malfunction or deficiency reported for this event.This patient has a recent history of multiple myocardial infarctions and the reported cause of death was cardiac related.All dialysis patients are at an increased risk for mortality with the greatest cause of death being cardiac disease and approximately 20% attributed to acute myocardial infarction.Based on the available information and no allegation of a malfunction or deficiency, the liberty pdx cycler can be excluded as the cause of the patient¿s death.Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) for a patient on pd therapy reported that the patient expired during treatment.Additional information was obtained through follow-up with the pdrn.The patient was in treatment when they expired in their sleep.The patient was already deceased when they were found.No resuscitative efforts were performed, and the patient was not transported to the hospital.The cause of death is suspected to be cardiac in nature.The patient had a recent history of multiple myocardial infarctions unrelated to use of any fresenius products.There were no reported issues with the liberty pdx cycler prior to the death.
 
Additional Manufacturer Narrative
Plant investigation: the actual device was returned to the manufacturer for physical evaluation.An external visual inspection was performed with no physical damage noted.There were visual indication of particulates in the cycler.A simulated therapy was initiated and completed on the cycler without complication.The weighed fill volumes were found to be within tolerance.The cycler underwent system air leak and valve actuation testing and was found to meet product specifications.Load cell verification testing was performed with no issues noted.A review of the device manufacturing records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.In addition, a device history record (dhr) review was performed and verified that the results of the in-progress and final quality control (qc) testing met all requirements.Upon completion of the evaluation, there were no malfunctions that could have caused or contributed to the reported event.The cycler performed as designed and an associated cause could not be determined.

Brand Name
LIBERTY SELECT CYCLER ASSY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key9526853
Report Number2937457-2019-03655
Device Sequence Number14128974
Product Code FKX
UDI-Device Identifier00840861100989
UDI-Public00840861100989
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Model Number180237
Device Catalogue NumberRTLR180343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Device AgeMO
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/02/2020
02/18/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date01/07/2020
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET ; DELFLEX PD FLUID; LIBERTY CYCLER SET 
Outcome Attributed to Adverse Event Death;
Patient Age69 YR